Alert archive / Montana / Flash Flood Warnings in 1997

Flash Flood Warning 2, NWS Glasgow, MT

June 10, 1997Petroleum County, Montana

NWS Glasgow, MT issued this flash flood warning at Jun 10, 1997, 4:39 PM MDT for Petroleum County, Montana. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 10, 1997, 4:39 PM MDT (22:39 UTC)
Expired
Jun 10, 1997, 10:45 PM MDT
In force
6 hr
Issued by
NWS Glasgow, MT
Area
Whole counties

County Petroleum County, MT

The radar

The Billings radar (KBLX), 143 km from the middle of the area, began a volume at 22:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 10.7 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Glasgow Intl Airport, MT at 12:00Z on 1997-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 900 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Glasgow Intl Airport, MT at 12:00Z on 1997-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
900 J/kg
Mixed-layer CIN
-72 J/kg
Mixed-layer LCL
752 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KGGW 102246 COR
FFWGGW
MTC069-110445-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GLASGOW MT
439 PM MDT TUE JUN 10 1997

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL 1045 PM MDT
FOR PEOPLE IN THE FOLLOWING LOCATION...

IN EAST CENTRAL MONTANA

   ...PETROLEUM COUNTY

A THUNDERSTORM WITH VERY HEAVY RAIN HAS REMAINED NEARLY STATIONARY OVER
NORTHERN PETROLEUM COUNTY THIS EVENING. THIS IN ADDITION TO HEAVY RAIN
FALL EARLIER THIS WEEK HAS SATURATED SOILS OVER MOST OF THE AREA. ANY
ADDITONAL RAINFALL RUNOFF WILL CAUSE RAPID RISES IN CREEK AND IN LOW LYING
AREAS. ALREADY DOVETAIL CREEK AND BLOOD CREEK ARE OUT OF THEIR BANKS AND
ARE EXPECTED TO CAUSE WASHOUTS ON LOCAL GRAVEL ROADS.

BE ALERT TO RAPIDLY RISING WATER.  BE ESPECIALLY CAREFUL AT NIGHT WHEN
RISING WATER ON ROADS MAY BE DIFFICULT TO DETECT. DO NOT DRIVE INTO
FLOODED AREAS...STANDING WATER MAY HIDE DEEP AND DANGEROUS WASHOUTS.


KPB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Glasgow, MT wrote its last area forecast discussion before this flash flood warning went out at Jun 10, 2:33 PM MDT, 2 hours 6 minutes earlier.

Area forecast discussion, Jun 10, 2:33 PM MDT, 2 hours 6 minutes before
NORTHEAST MONTANA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GLASGOW MT
230 PM MDT TUE JUN 10 1997

MESSY PTN CONTINUE OVR MT NEXT FEW DAYS. UPR LOW OVR SD PUSHING UPR
MOISTURE BACK INTO WRN/CNTL MT AND DRYING OUT UPR LVLS OVR ERN MT. MID
TO LOW LVL MOISTURE HOWEVER REMAINS HIGH SO SCT SH/TS WILL CONTINUE
THRU MID WEEK. HIGH CAPES AND LOW HELICITY TDY SO TS WILL PRODUCE HEAVY
RAIN. STATIONARY FRONT OVR ERN MT WILL BE THE FOCUS FOR TS OVR NE MT
WITH S/W MOVG TOWARD WRN MT A STRONGER FOCUS FOR CNTL/WRN MT. WILL STAY
WITH PERSISTANCE WITH HIGHER POPS TO THE WEST. FOR TEMPS WILL GO CLOSE
TO MOS OVR WEST AND HIGHER OVR THE EAST.

GGW 5332 060/081/058/079
GDV 3332 062/086/060/085

CCF
GGW BB 060/081 058/079 058

EBERT

The office that day

Everything else NWS Glasgow, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 8:15 PM MDTSevere Thunderstorm WarningGGWGarfield, Prairie45 min

Nearby

Flash Flood Warnings in Montana, 1997Every flash flood warning in 1997

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.